Alert archive / California / Gale Warnings in 2017
Gale Warning 32, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Jul 7, 2017, 2:16 PM PDT. It took effect at Jul 7, 2017, 3:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2017, 2:16 PM PDT (21:16 UTC)
- In effect from
- Jul 7, 2017, 3:00 PM PDT
- Expired
- Jul 8, 2017, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
984 WHUS76 KLOX 072116 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 216 PM PDT FRI JUL 7 2017 PZZ670-673-676-080530- /O.UPG.KLOX.SC.Y.0095.000000T0000Z-170709T1000Z/ /O.NEW.KLOX.GL.W.0032.170707T2200Z-170708T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 216 PM PDT FRI JUL 7 2017 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 6 TO 8 FEET WITH PERIODS AROUND 8 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ645-080530- /O.NEW.KLOX.SC.Y.0096.170707T2200Z-170708T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 216 PM PDT FRI JUL 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
2 follow-up statements
516 WHUS76 KLOX 080303 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 803 PM PDT FRI JUL 7 2017 PZZ670-673-676-081000- /O.CON.KLOX.GL.W.0032.000000T0000Z-170708T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 803 PM PDT FRI JUL 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 TO 40 KT ARE EXPECTED WHEN WINDS ARE STRONGEST. * SEAS...COMBINED SEAS OF 6 TO 9 FEET WITH PERIODS AROUND 8 SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ645-081000- /O.CON.KLOX.SC.Y.0096.000000T0000Z-170708T1000Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 803 PM PDT FRI JUL 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
527 WHUS76 KLOX 081012 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 312 AM PDT SAT JUL 8 2017 PZZ670-673-676-081815- /O.EXP.KLOX.GL.W.0032.000000T0000Z-170708T1000Z/ /O.NEW.KLOX.SC.Y.0097.170708T1012Z-170709T1600Z/ POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM- WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 312 AM PDT SAT JUL 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT SUNDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT SUNDAY. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ645-081815- /O.EXP.KLOX.SC.Y.0096.000000T0000Z-170708T1000Z/ /O.NEW.KLOX.SC.Y.0097.170708T2200Z-170709T0400Z/ POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM- 312 AM PDT SAT JUL 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Jul 7, 2:14 PM PDT, 2 minutes earlier.
Area forecast discussion, Jul 7, 2:14 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
214 PM PDT Fri Jul 7 2017
.SYNOPSIS...
Strong high pressure will peak through Saturday with dangerous
and record-breaking heat. Gusty Sundowner winds will affect Santa
Barbara County with fire weather concerns. The high will weaken
some next week with lower but still above normal temperatures.
Monsoonal flow may bring showers and thunderstorms to the
mountains and deserts into next week.
&&
.SHORT TERM...(TDY-MON)
A strong high pressure area centered over Utah and locally breezy
northerly flow over southwest California will drive the weather
through Saturday. Hot conditions being realized today and should
not change on Saturday. Expecting several records to be broken.
The coastal plains will see a strong difference between the
beaches and a few miles inland, where temperatures could vary by
more than 20 degrees. This is especially the case in Santa
Barbara County, where a very strong inversion (20C in 2000 feet)
will make it very difficult for the Sundowner winds to surface
near the coastline, resulting in highs in the 70s at the beaches
to 100 just a few miles inland. Tonight will be uncomfortable
with very warm evening temperatures and well above normal early
morning lows. The hot daytime and poor relief night conditions
make this very dangerous for all people, and this is why the
Excessive Heat Warnings (NPWLOX) will remain in play. Heat
Advisories are also in play for the LA Coasts and Santa Ynez
Valley, where conditions are not as severe but are still
dangerous to sensitive populations (elderly, children, outdoor
workers). Extended the end times of these warnings/advisories to
11PM Saturday just to match up with our surrounding offices.
A weak trough to the north will push the high a little to the
east on Sunday and Monday, while the surface flow shifts from
northerly to southerly. This should bring 5 degrees or so of
cooling on Sunday, then again on Monday...especially near the
coast as the marine layer reforms with fog likely in spots by
Monday morning. Despite the cooling trend, it will still be hot
over interior areas on Sunday and a Heat Advisory or two may be
needed after the Excessive Heat Warnings expire, especially
considering the warm morning temperatures.
The fringe of Monsoonal moisture is resulting in some cumulus
buildups over our mountains, but chances are slim of a storm
forming from that. Thunderstorms are firing up in Riverside and
San Diego Counties where the moisture is more abundant. Cannot
rule out a stray shower from this drifting up into Los Angeles
County tonight, but the chances are minimal. Similar story
expected on Saturday, with the best chance (albeit only a 20
percent chance) of a thunderstorm forming over northeast Los
Angeles County. Models continue to show the most abundant
moisture of this Monsoonal surge moving up on Sunday, and the
slight chance therefore covers much of the interior sections up
through San Luis Obispo County.
.LONG TERM...(TUE-FRI)
Tuesday and Wednesday should be very similar to Monday as the high
stays over New Mexico and moderate onshore flow continues.
Expecting seasonal low clouds and fog to cover the coastal areas
in the morning hours, with plenty of sunshine over inland
sections. The forecast reflects the typical idea of southwest flow
aloft shutting down any Monsoonal threat of thunderstorms,
however there is a chance that thunderstorms will still be on the
radar as moisture aloft is pulled well off the Baja coast by soon-
to-be hurricane Eugene. Models continue to show the high building
back toward the west toward the end of next week, with a possible
return of hot conditions and moist southeast flow aloft.
&&
.AVIATION...07/1800Z
At 1707Z, there was a surface based inversion with the top at
2800 feet and a temperature of 32c.
Good confidence in 18Z TAFs. Coastal TAF sites have a 20 percent
chance of MVFR vsbys due to haze after 06Z.
KLAX...Good confidence in 18Z TAF. There is a 20 percent chance
of MVFR vsbys due to haze after 06Z.
KBUR...Good confidence in CAVU TAF. There is a 20 percent of a
brief and light west wind anytime between 23Z and 05Z.
&&
.MARINE...07/200 PM...
Gale warnings have been issued for the outer waters due to
increasing model trends. Additionally, a small craft advisory has
been issued for the northern inner waters. There is a 30 percent
chance of small craft conditions reaching into western portions of
the East Santa Barbara Channel and the northern inner waters this
evening into tonight and again Saturday evening and night.
A moderate eddy may bring 10 to 20 knot southeasterly winds and
choppy seas to the southern inner waters Sunday, impacting the
San Pedro Channel. A building long period south swell may lead to
hazardous boating conditions nearshore by Sunday.
&&
.FIRE WEATHER...07/430 AM.
Gusty northerly winds will develop again across the Santa Barbara
County mountains and south coast late this afternoon and peak
this evening with gusts to between 40 and 45 mph. Humidities
between 10 and 20 percent are expected during the windiest periods
leading to several hours of critical fire weather conditions. In
addition, temperatures are expected to warm up into the 90s with
isolated locations around 100 possible, especially in the
foothills. A red flag warning is in effect for these areas
through Saturday morning. There's a chance that it may need to be
extended into Sunday morning as computer models indicate similar
if not slightly stronger winds Saturday evening.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory in effect until 11 PM PDT Saturday for zones
36-41. (See LAXNPWLOX).
Excessive Heat Warning in effect until 11 PM PDT Saturday for
zones 37>39-44>46-51>54-59-88-547. (See LAXNPWLOX).
Wind Advisory in effect until 3 AM PDT Saturday for zones
39-52. (See LAXNPWLOX).
Red Flag Warning in effect until 10 AM PDT Saturday for zones
239-252. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Sunday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(MON-FRI)
Thunderstorms are possible over the mountains and Antelope Valley
on Monday. Strong rip current are likely though next week, with
high surf possible by Tuesday. Hot conditions are possible by the
end of next week.
&&
PUBLIC...Kittell
AVIATION...Sweet
MARINE...Sweet
FIRE...MW
SYNOPSIS...STu
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:48 AM PDT | Wind Advisory | LOX | 22 hr | |
| Jul 7, 1:29 PM PDT | Beach Hazards Statement | LOX | Los Angeles | 4 days |
| Jul 7, 2:16 PM PDT | Small Craft Advisory | LOX | 13 hr | |
| Jul 7, 2:43 PM PDT | Fire Weather Watch | LOX | 23 hr | |
| Jul 7, 4:26 PM PDT | Special Weather Statement | LOX | 49 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.